Three times (separated by about a month) I have had severe cramps in my inner thighs. It is like a charley horse, which I used to get in my calves years ago. But this is in my thighs. This is a very large muscle, therefore it is a lot of pain, and kind of scary. This happens for no apparent reason, after no exercise. I was just watching TV. I can not move for about 10 minutes. It is sometimes severe enough to make me scream or cry. My husband put moist warm towels on me and it went away. I am not on any restrictive diet or anything either. I am afraid this will happen in public. What is going on?
It is important to rule out circulatory problems like varicose veins which can cause severe muscle cramps. The chances of peripheral vascular diseases are more if you have a positive history of smoking.
I would suggest you to schedule an appointment with your GP for clinical evaluation. In the meantime make sure to do some leg and thigh exercises drink plenty of water and maintain your salt and electrolyte intake.
I am a 44 year old woman and have been on Atkins in the past and quit because of severe cramping in my legs, feet etc. I went 5 years between from the 1st to the 2nd time. The 2nd time was in the spring of this year. I had to have injections for pain into my sacroiliac joint and am beginning to suspect that this diet not only effects my muscles, but my joints as well, especially if I already have arthritis in that joint. I didn't tie it to the joints until this 3rd time. I just went back on the diet about 2 weeks ago, and within a few days noticed that I am having a LOT of pain in the joints that I have arthritis in, specifically my knees, hips and thumbs. I am also dealing with severe cramps, but the most severe (and first time) was an inner thigh cramp at Thanksgiving yesterday. Fortunately for me my mother was there and helped me. I would have stretched out the affected muscle but was unable to because of the pain. She had me sit on a hard chair and put her hands and mine on the spasm. The heat from our hands seemed to help, but she said that it was putting pressure from the back of the chair on my thigh that was doing most of the work. She said that it cuts off the blood/oxygen supply to the muscles forcing them to relax. Is this true? The spasm lasted for about 10 minutes and came in waves, hitting me three times before eventually stopping. Yesterday, since it was Thanksgiving, I did not do the diet, however after that episode, will never do it again. However I do know that I am not in the clear and have several more weeks of potential spasmodic episodes before my body becomes rebalanced. Is there anything I can do in the meantime to speed up my recovery? I am currently taking a potassium tablet, b12 and multi-vitamin, plus drinking about 8 to 10 glasses a day. This actually was my regimen the last 2 weeks during the diet.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.